News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Young female with rapid hair loss.


 jumpnshout5 - Mon Jul 07, 2008 8:04 pm

Hello,
I am a 22 year old female who has been had having problems with rapidly thinning hair. I only started noticing my thinning hair about a month ago. I can now pretty much see my scalp. I have noticed a lot of thinning on the top of my head and my part in my hair is growing wider. I did have serious dandruff for a couple of months prior to noticing my hair thinning. I tried both Selsun Blue and a generic T-Gel (although not at the same time) to combat the dandruff. I discontinued use of both the Selsun Blue and the T-Gel a few months ago when my dandruff seemed to have subsided. I am wondering if either of those cleaners or the dandruff could have caused hair loss. I do not use and have not used any sort of chemicals in my hair, such as coloring or perms. I also stopped blow drying my hair when I noticed my hair was getting thin. I consider myself to be in fairly good health. I have no recent traumatic events (with the exception of my hair loss) or elevated stresses nor do I have any hormonal imbalances that I am aware of. My scalp, with the exception of my hair loss, seems to be in pretty good shape. Not too much red or super itchy areas to speak of. As a young female, this has been very traumatic and I am looking for any answers you may have. Thanks.
 Debbie Miller, RN - Thu Jul 10, 2008 5:34 pm

User avatar Hello,
Of course this is worrisome for you and it is not normal so you should see a dermatologist or endocrinologist. It is possible you have some problem with a gland that produces hormones so you need to be evaluated. Chances are they can help you with this.

Good luck,
Debbie

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here